MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 4 L; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 4 L; KNEE FEMORAL COMPONENT
Catalog Number 02.09.2604L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to broken condyle bone and femoral component loosening at about 9 months from the primary.The surgeon revised the femoral component, the extension stem and the liner as per standard procedure.
 
Additional Manufacturer Narrative
Batch review performed on 29 april 2024: lot 2116298: (b)(4) items manufactured and released on 13-apr-2022.Expiration date: 2027-03-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs director: few months after revision tka with a constrained device, the bone of the medial femoral condyle breaks and therefore a new component, provided with a bone augment, is needed.There is no mention of traumatic events in the report, so we cannot establish the cause of the bone fracture, but there is no reason to suspect that this was due to the malfunctioning of the implanted device.

Brand Name
GMK-HINGE FEMORAL COMPONENT SIZE 4 L
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
CH  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19236562
Report Number3005180920-2024-00281
Device Sequence Number20832241
Product Code KRO
UDI-Device Identifier07630030825453
UDI-Public07630030825453
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.09.2604L
Device Lot Number2116298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale